Hail, Faulk
- When
- June 16, 3:20 PM CST
- Where
- Faulk County, 4 mi S of Onaka
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.133, -99.483
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 16, 2:05 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 305 PM CDT MON JUN 16 2003 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERN FOR NEXT COUPLE OF DAYS WILL BE TIMING BOUNDARY PASSAGE AND END OF PRECIPITATION CHANCES. QUITE A BIT OF INSTABILITY HAS BUILT UP THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA WHERE BETTER SOLAR INSOLATION AND BETTER LOW LEVEL MOISTURE HAVE PUSHED SB CAPES UP TO 2500 J/KG. THUNDERSTORMS WILL HAVE LITTLE IN THE WAY OF DEEP LAYER SHEAR TO WORK WITH BUT GIVEN MAGNITUDE OF INSTABILITY MAY HAVE TO DEAL WITH ISOLATED HAIL REPORTS FOR REST OF AFTERNOON. FURTHER NORTH...SURFACE HEATING HAS BEEN LIMITED BY DEBRIS FROM EARLIER CONVECTION WITH WEAKER INSTABILITY. WATER VAPOR IMAGERY CURRENTLY SHOWING SHORT WAVE TROUGH LIFTING OUT OF SOUTHWEST NORTH DAKOTA AND DO EXPECT ADDITIONAL STORMS TO DEVELOP IN VICINITY OF LOW LEVEL CONVERGENCE BOUNDARY TONIGHT. STRONGEST LOW LEVEL CONVERGENCE ZONE SHOULD SLOWLY SHIFT EAST AS WEAK MID LEVEL WAVE HEADS ACROSS NORTH DAKOTA. COMBINATION OF WEAK MID LEVEL FORCING AND BOUNDARY SHOULD PROVIDE BEST COVERAGE TO PRECIP FROM KPIR TO KATY AXIS. WITH VERY WEAK MID LEVEL FLOW...HAIL THREAT WILL RAPIDLY DIMINISH EARLY THIS EVENING WITH WEAKENING INSTABILITY. WEAK LOW LEVEL FRONTOGENESIS AXIS DRAPED ACROSS SOUTHERN NORTH DAKOTA ASSOCIATED WITH MID LEVEL WAVE SHOULD ALSO ENHANCE PRECIP COVERAGE TONIGHT. GFS AND ETA DIFFER ON HOW QUICKLY TO TAKE LOW LEVEL BOUNDARY SOUTHWARD. ETA IS STILL FASTER WITH SHORT WAVE RIDING OVER RIDGE IN SOUTHERN CANADA WHICH ALLOWS SURFACE TROUGH TO EXIT CWA FASTER. BEGINNING WITH 18Z RUN OF YESTERDAY ETA HAS SEEMED TO BE TOO QUICK WITH SOUTHWARD MOVEMENT OF BOUNDARY AND WILL LEAN TOWARD ETA/GFS BLEND HERE. THUS STILL DO EXPECT SOME SCATTERED -TSRA TOMORROW AFTERNOON ACROSS SOUTHERN TIER OF CWA. DRIER EASTERLY LOW LEVEL FLOW THEN SETS UP FOR LATE TUESDAY INTO WEDNESDAY AND WILL KEEP CONDITIONS DRY. FOR WEDNESDAY NIGHT HAVE LOWERED MIN TEMPS ACROSS THE EAST A BIT AS DRIER LOW LEVEL AIR ASSOCIATED WITH RIDGE SEEPS INTO THIS AREA. SHOULD SEE LOWS DROP OFF INTO MID TO UPPER 50S. RETURN FLOW THEN SETS UP FOR THURSDAY AS RIDGE AXIS HEADS EAST AND WILL INCREASE MAX T GRID FOR THURSDAY AFTERNOON...ESPECIALLY ACROSS WESTERN CWA WHERE BETTER LOW LEVEL FLOW AND MIXING IS LIKELY DURING THE AFTERNOON. .LONG TERM...FRIDAY THROUGH MONDAY UPPER RIDGE CENTERED OVER THE OHIO RIVER VALLEY...SHIFTS OFF TO THE EAST AS THE WESTERN CONUS TROUGH SLOWLY SLIDES EAST. SURFACE LOW PRESSURE CENTERED OVER EASTERN MONTANA AND WYOMING...WITH SOUTHERLY FLOW ACROSS THE NORTHERN PLAINS. UPPER SHORTWAVE SLIDES ACROSS THE AREA FRIDAY INTO FRIDAY NIGHT...WITH A 30KT LOW LEVEL JET POINTING INTO THE REGION. DYNAMICS NOT TOO IMPRESSIVE AT THIS POINT...WITH THE BEST LIFT STAYING SOUTH OF THE ABR CWA. MAIN SYSTEM EXPECTED TO PUSH THROUGH THE REGION SAT...WITH THE LATEST MODELS SLOWING THE SYSTEMS PROGRESSION. FOR THIS REASON...HAVE EXTENDED THE PRECIPITATION CHANCES INTO SUNDAY. PREVIOUS MODEL RUN HAD FRONT THROUGH THE CWA BY 12Z SUNDAY...WITH THE LATEST RUN DRAPING IT ACROSS CENTRAL SOUTH DAKOTA. THIS SYSTEM THEN MOVES OUT OF THE REGION BY MONDAY...WITH HIGH PRESSURE ONCE AGAIN BUILDING INTO THE AREA. WITH THE POSSIBILITY OF PRECIPITATION AND CLOUD COVER...HAVE LOWERED TEMPS A FEW DEGREES. AS THE SURFACE LOW SLIDES THROUGH THE STATE...COULD SEE WINDS PICK UP PRETTY GOOD AS THE PRESSURE GRADIENT TIGHTENS. WILL CONTINUE TO MONITOR AS THIS WEEKEND APPROACHES. .ABR...NONE. MARSILI/ALBRECHT
MNZ039-046-SDZ003>011-015>023-033>037-045-048-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 534 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA...BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DORN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
0420 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 4 S ONAKA SD 1.00 IN HAIL
06/16/03 FAULK
MJAThe Aberdeen radar (KABR), 91 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366574, 5366575, 5366582, 5366577, 5366576, 5366583, 5366578, 5366580, 5366581, 5366579.